If you recently starting taking birth control pills and have seemingly detected a small increase in your breast size, you are not imagining it.
Birth control pills contain estrogen, and that causes fluid retention in your breasts.
Birth control pills trick your body into thinking it's pregnant. When you are pregnant, your breasts grow because of the influx of hormones. The same thing happens when you take the pill. Womenanswers.org explains that the contents of the birth control pill approximate the hormones that a woman produces during pregnancy.
The Change Shouldn't Be Significant
According to Womenanswers.org, the change in your breast size will be minimal.
In addition to a slight increase in size, you may experience breast tenderness, just as women do when in the early stages of pregnancy.
According to the Mayoclinic.com, oral contraceptives don't necessarily cause women to gain weight, including in their breasts. However, the hormones in the birth control pill do affect the tissue in your hips, thighs and breasts, which can make a woman feel as if she's gained weight. Mayoclinic.com states this is generally caused by the retention of fluid and not an increase in body fat or mass.
The estrogen in the birth control pill directly affects fat (adipose) cells. The cells become bigger but not greater in number.